Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 24, 2021Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 24, 2021, 4:01 PM EDT for Clay County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Jun 24, 2021, 4:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS82 KJAX 242001
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Thu Jun 24 2021
 
FLZ023-031-232-425-242045-
Baker FL-Western Clay FL-Western Duval FL-Bradford FL-
401 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER AND NORTHWESTERN CLAY COUNTIES UNTIL 445 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Kingsley, or near Starke,
  moving southwest at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Keystone Heights, Middleburg, Kingsley, Camp Blanding,
  Penney Farms and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2979 8211 3012 8214 3013 8214 3013 8215
      3014 8214 3015 8215 3017 8215 3019 8203
      3019 8187 2990 8180
TIME...MOT...LOC 2001Z 024DEG 13KT 2995 8200 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:18 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 24, 3:18 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
318 PM EDT Thu Jun 24 2021

.NEAR TERM [Through Tonight]...

Widespread to scattered convection will continue to move through
the region this afternoon with showers and thunderstorms forming
primarily south of the frontal boundary situated near the
Florida-Georgia border, with the greatest risks associated with
storms being gusty winds, intense rainfall, and localized flooding.
Thunderstorms are expected to clear out overnight with potential
for isolated to scattered showers lingering late into the evening,
with stronger convection resuming again on Friday. Overnight low
temperatures will drop down into the mid to upper 60s for inland
areas, with the coolest temperatures occuring over inland
southeast Georgia, and in the lower 70s for north central Florida
and along the coastline.

.SHORT TERM [Friday Through Sunday Night]...

Ridge of high pressure over the Atlantic and along the eastern
coastline, off to the northeast of the region, will remain semi-
stationary for the start of the weekend before the ridge shifts to
more of a east-west orientation on Sunday. The placement of the
ridge will result in a largely easterly-southeasterly onshore flow
through weekend. Convection during this period will be largely
diurnal with numerous showers and embedded storms likely
developing along with the early afternoon sea breeze and
progressing inland as the day progresses. Energy aloft will move
across the southeastern US during this period, potentially serving
to enhance the development of thunderstorms. Temperatures will be
near normal levels this weekend, with daily high temperatures
being slightly below the seasonal average due to cloud cover and
precipitation.

.LONG TERM [Monday Through Thursday]...

High pressure will remain off to the northeast next week with
easterly flow on Monday, before shifting about to become more
southerly by midweek. Convective conditions during this period
will remain largely similar as before with widespread diurnal
build ups associated with the advancing sea breeze, trekking
westward throughout the afternoon with summertime showers and
embedded thunderstorms. The pattern will be slightly modified on
Wednesday due to the more southerly flow, resulting in a more
slowly advancing sea breeze by midweek. Temperatures during this
period are expected to rise into the lower 90s and upper 80s, with
the slightly lower temps occuring within areas of increased cloud
cover and rainfall.

&&

.AVIATION...
[Through 18Z Friday]

Daytime heating along with outflow boundaries and stalled front
continue to support numerous showers and storms near and just
south of the FL/GA state line. This activity will slowly sag
southward and a bit further inland per latest guidance. As such,
lowering chance of convection for KSSI and to some degree for KCRG
and KSGJ. Best chances of convection rest of the afternoon will
be for KGNV and KVQQ. At a minimum, MVFR and gusty winds expected
in this convection. East to northeast sfc winds at KSSI, KJAX,
and KCRG near 12-16kt and gusty rest of the afternoon with rest of
TAFs a bit lower in speeds. Winds will then diminish once again
in the evening away from the coast. Some low stratus is possible
later tonight but low confidence. Chance of showers and storms for
Friday by mid morning to early aftn so for now mainly VCSH or
PROB30 was indicated.

&&

.MARINE...

A frontal boundary will linger around the FL/GA border through the
end of the week, then dissipate this weekend. Winds will shift to
the east northeast today as high pressure builds to the northeast.
Easterly winds will continue into next week as high pressure
wedges down the east coast. Daily chances of showers and
thunderstorms will continue as well.

Rip Currents: Moderate Risk through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  66  87  69  89  70 /  10  50  20  50   0
SSI  74  85  76  87  77 /  20  40  30  40  10
JAX  72  86  73  87  73 /  30  50  40  40  10
SGJ  73  84  73  86  75 /  50  40  30  40  10
GNV  69  86  70  87  71 /  40  60  30  60  10
OCF  71  87  72  89  72 /  40  60  20  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 24, 2:19 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
219 PM EDT Thu Jun 24 2021

FLZ023-030-122-222-241900-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
219 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER...NORTHWESTERN
UNION AND SOUTHERN COLUMBIA COUNTIES UNTIL 300 PM EDT...

* At 219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lulu, or 9 miles southeast of
  Lake City, moving south at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Columbia, Palestine Community, Providence, Watertown, Lulu and
  Olustee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3028 8248 3019 8208 3003 8240 2992 8261
      3009 8273
TIME...MOT...LOC 1819Z 012DEG 10KT 3008 8255

NELSON
Special weather statement, Jun 24, 2:21 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Thu Jun 24 2021

FLZ023-024-GAZ364-241900-
Baker FL-Inland Nassau FL-Western Charlton GA-
221 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...EAST
CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ratliff, or near Callahan,
  moving southwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Callahan, Macclenny and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8193 3057 8179 3026 8208 3039 8232
TIME...MOT...LOC 1821Z 036DEG 8KT 3050 8192

NELSON
Special weather statement, Jun 24, 3:03 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT Thu Jun 24 2021

FLZ023-030-031-122-136-222-236-240-340-241945-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Baker FL-Union FL-Western Marion FL-Bradford FL-
Northern Columbia FL-
303 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRADFORD...
ALACHUA...NORTHWESTERN MARION...SOUTHWESTERN BAKER...UNION AND
SOUTHERN COLUMBIA COUNTIES UNTIL 345 PM EDT...

* At 303 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Alachua, or 8 miles northwest
  of Gainesville, moving south at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Gainesville, Lake City, Lake Butler, Worthington Spring, Citra,
  Columbia, Alachua, High Springs, Fort White and Worthington
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2925 8233 2939 8241 2948 8241 2949 8246
      3007 8279 3036 8250 2949 8205 2947 8206
      2948 8204 2935 8198
TIME...MOT...LOC 1903Z 344DEG 9KT 2976 8245

NELSON
Special weather statement, Jun 24, 3:11 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Thu Jun 24 2021

FLZ023-031-232-425-242000-
Baker FL-Western Clay FL-Western Duval FL-Bradford FL-
311 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 400 PM EDT...

* At 311 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Maxville, or 13 miles northwest
  of Middleburg, moving south at 20 mph.

* Wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Maxville and Baldwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3022 8211 3036 8195 3010 8185 3006 8207
TIME...MOT...LOC 1911Z 350DEG 18KT 3021 8201

NELSON
Special weather statement, Jun 24, 3:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Thu Jun 24 2021

FLZ030-031-035-136-236-240-340-242030-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-Union FL-
Western Marion FL-Bradford FL-Gilchrist FL-
344 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...CENTRAL BRADFORD...
ALACHUA...WESTERN MARION AND SOUTH CENTRAL UNION COUNTIES UNTIL 430
PM EDT...

* At 344 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Archer, or 10 miles north of
  Bronson, moving east at 15 mph.

* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Gainesville, Ocala, Starke, Rainbow Lakes Estates, Trenton, Bell,
  Worthington Spring, Citra, Alachua and High Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2902 8242 2918 8254 2921 8253 2922 8240
      2948 8241 2948 8255 2954 8256 2953 8265
      2956 8266 2956 8275 2959 8284 2973 8295
      2978 8294 2987 8274 2983 8264 2987 8259
      2992 8258 3001 8233 2996 8212 2917 8209
TIME...MOT...LOC 1944Z 278DEG 11KT 2959 8261

NELSON
Special weather statement, Jun 24, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Thu Jun 24 2021

FLZ023-031-232-425-242045-
Baker FL-Western Clay FL-Western Duval FL-Bradford FL-
401 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER AND NORTHWESTERN CLAY COUNTIES UNTIL 445 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Kingsley, or near Starke,
  moving southwest at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Keystone Heights, Middleburg, Kingsley, Camp Blanding,
  Penney Farms and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2979 8211 3012 8214 3013 8214 3013 8215
      3014 8214 3015 8215 3017 8215 3019 8203
      3019 8187 2990 8180
TIME...MOT...LOC 2001Z 024DEG 13KT 2995 8200

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:23 PM EDTSpecial Weather StatementJAXHamilton82 min
Jun 24, 12:55 PM EDTSpecial Weather StatementJAXHamilton50 min
Jun 24, 1:29 PM EDTSpecial Weather StatementJAXColumbia46 min
Jun 24, 1:47 PM EDTSpecial Weather StatementJAXHamilton58 min
Jun 24, 1:57 PM EDTAreal Flood WarningJAXColumbia, Hamilton2 hr
Jun 24, 2:17 PM EDTSpecial Weather StatementJAXPutnam28 min
Jun 24, 2:19 PM EDTSpecial Weather StatementJAXUnion41 min
Jun 24, 2:21 PM EDTSpecial Weather StatementJAXBaker39 min
Jun 24, 3:03 PM EDTSpecial Weather StatementJAXAlachua, Columbia, Union42 min
Jun 24, 3:06 PM EDTAreal Flood WarningJAXBaker, Columbia, Duval, Nassau114 min
Jun 24, 3:11 PM EDTSpecial Weather StatementJAXClay49 min
Jun 24, 3:44 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist46 min
Jun 24, 4:13 PM EDTSpecial Weather StatementJAXFlagler62 min
Jun 24, 4:23 PM EDTAreal Flood WarningJAXAlachua, Bradford2 hr
Jun 24, 4:29 PM EDTSpecial Weather StatementJAXMarion31 min
Jun 24, 4:32 PM EDTSpecial Weather StatementJAXAlachua43 min
Jun 24, 4:35 PM EDTSpecial Weather StatementJAXFlagler40 min
Jun 24, 4:40 PM EDTSpecial Weather StatementJAXClay65 min
Jun 24, 4:59 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 24, 5:15 PM EDTSpecial Weather StatementJAXFlagler, Putnam45 min
Jun 24, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jun 24, 5:56 PM EDTSpecial Weather StatementJAXPutnam64 min
Jun 24, 6:54 PM EDTSmall Craft AdvisoryJAX8 hr
Jun 23, 10:02 PM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee43 min
Jun 23, 10:52 PM EDTSpecial Weather StatementJAXAtkinson, Coffee38 min
Jun 23, 11:03 PM EDTSpecial Weather StatementJAXJeff Davis42 min
Jun 24, 12:19 AM EDTSpecial Weather StatementJAXJeff Davis41 min
Jun 24, 1:58 AM EDTSpecial Weather StatementJAXCoffee47 min
Jun 24, 10:05 AM EDTSpecial Weather StatementJAXAppling70 min
Jun 24, 11:41 AM EDTSpecial Weather StatementJAXWare94 min
Jun 24, 12:42 PM EDTSpecial Weather StatementJAXCamden48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.